Alert archive / Colorado / Special Weather Statements in 2019
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 21, 2019, 7:39 PM MDT for El Paso County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2019, 7:39 PM MDT (01:39 UTC)
- Expired
- Jun 21, 2019, 8:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 21 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569 WWUS85 KPUB 220139 SPSPUB Special Weather Statement National Weather Service Pueblo CO 739 PM MDT Fri Jun 21 2019 COZ085-086-220230- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 739 PM MDT Fri Jun 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND NORTHEASTERN PUEBLO COUNTIES UNTIL 830 PM MDT... At 739 PM MDT, Doppler radar was tracking a strong thunderstorm near Pinon, or 16 miles north of Pueblo, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fountain, Hanover, Truckton and Pinon. LAT...LON 3839 10458 3857 10471 3875 10414 3849 10407 TIME...MOT...LOC 0139Z 252DEG 25KT 3851 10459 $$ ep
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 21, 5:39 PM MDT, 2 hours earlier.
Area forecast discussion, Jun 21, 5:39 PM MDT, 2 hours before
Area Forecast Discussion National Weather Service Pueblo CO 539 PM MDT Fri Jun 21 2019 .UPDATE... Issued at 533 PM MDT Fri Jun 21 2019 Updated forecasts to add severe thunderstorm watch 420 to Kiowa County, as activity farther northwest may brush by later this evening with front dropping south. Even had a run of the HRRR with storms farther south near Lamar, though latest run has backed off, keeping everything from Kiowa County northward, so will await further developments before extending watch south. && .SHORT TERM...(This evening through Saturday) Issued at 305 PM MDT Fri Jun 21 2019 ...Active weather pattern over the next 24 hours with severe thunderstorms for the plains and snow for the mountains... Front has been slow to lift back northward across southern CO today allowing surface dew points to stay in the 50s and even around 60 across the far eastern plains. This has allowed sfc based CAPE values to creep up over 1000-2000+ J/kg across the southeast plains though stout cap has kept thunderstorms from initiating across southern portions of the area. It will be a different matter for El Paso county as high res models continue to show thunderstorms initiating over the Pikes Peak region and moving eastward through the afternoon and early evening. Impressive deep layer shear is in place and once instability is realized (1000-1500 J/kg) should see isolated supercell thunderstorms develop along the Palmer Divide and move eastward. Am somewhat concerned that higher dew points farther south could lead to an increased severe threat for one tier of counties farther south (including Crowley and Kiowa and possibly Pueblo)...but HRRR has been solid on keeping the majority of the stronger activity across El Paso, Lincoln, Douglas and Elbert counties. NAMNest has trended southward with Kiowa county getting in on the action towards 02-03z. For now, Severe thunderstorm watch is already in place for El Paso county through 8 PM. Across the remainder of the mountains should see shower and thunderstorm activity increase as energy in the base of the upper trof axis rotates through western CO. Snow levels will drop overnight down to 10.5kft...with an inch or two of snow possible across the higher elevations of the Sawatch and Mosquito ranges overnight. Amounts appear too light at this point to warrant any Winter weather highlights. Meanwhile, cold front will blast through the southeast plains this evening with gusts up to 50 mph possible behind the front, especially where enhanced by convective outflows from the north. Could see a strong storm or two develop along/behind the front this evening, but again high res models do not look too excited about this potential with HRRR keeping activity to the north. Low levels cool and saturate with showers developing behind the front after 06z which continue into the morning hours. Saturday looks like a typical Day 2 Severe weather set up with upslope flow across the plains. Cool and stable conditions can be expected through the morning...but with strong forcing from the upper trof swinging through, should see sufficient cooling aloft for scattered thunderstorms to develop over the mountains which move off into the adjacent plains during the afternoon. Deep layer shear will be sufficient for a severe potential but CAPE may be the limiting factor. SPC Day 2 outlook has Marginal threat for severe thunderstorms tomorrow which still looks good given the uncertainty. Best bet to see severe thunderstorms would be the I-25 corridor and lower eastern slopes of the southeast mountains where elevated heating is most likely to break the cap. Raton ridge area and southern portions of the southeast plains will also be another risk area. Large hail and damaging winds will be the primary storm threats, though an isolated tornado would not be out of the question if we can get rid of the CIN. Will also need to monitor burn scars closely for a flash flood threat...though certainty is too low at this point to go out with a flash flood watch. -KT .LONG TERM...(Saturday night through Friday) Issued at 305 PM MDT Fri Jun 21 2019 Saturday night-Sunday night...Latest models remain in decent agreement of an unseasonably strong upper trough lifting out across the Rockies through the day Sunday, though still indicate some differences on how far south the associated wrap around precipitation will be across eastern Colorado on Sunday. At any rate, should see scattered to numerous showers and storms across the higher terrain Saturday afternoon spreading north and east across the I-25 Corridor through the far southeast Plains Saturday night. With strong lift associated with the passing system, storms could be on the strong side through the evening, with locally heavy rain and hail possible. Latest guidance continues to indicate snow levels falling to around 9,000 feet through early Sunday morning, supporting a few inches of accumulating snow across the higher peaks, mainly above 10,000 feet across the central mountains and the Pikes Peak massif. With moderate northwest and subsidence developing behind the passing trough on Sunday, believe the best chances of lingering showers and storms will be north and east of the Highway 50 Corridor on through the day on Sunday. With the unseasonably cool system moving across the region, overnight lows look to be in the the 30s and 40s across the area Saturday night and Sunday night, with the potential for near freezing temperatures in the San Luis Valley Sunday night/Monday morning. Highs on Sunday will continue to be well below seasonal levels in the 60s and 70s across the Plains and mainly 40s and 50s across the higher terrain. Monday-Friday...A warmer and drier weather pattern remains in the offing as a large ridge of high pressure is forecast to build into the Rockies through the beginning of the week and then becomes entrenched across the Rockies into the end of next week. This will bring steady warming with temperatures back to and slightly above seasonal levels, with more isolated diurnal convective activity. There may also be the potential for convection along a dryline wavering across the far southeast Plains through the middle of the week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 305 PM MDT Fri Jun 21 2019 Isolated to scattered thunderstorms will be most likely to affect the central mountains and Pikes Peak region this afternoon with the potential for hail and damaging winds at KCOS. Most of the high res models keep activity just north of the KCOS terminal. Cold front will drop through KCOS and KPUB by 01z with gusts to around 40-45 kts possible with Fropa. KPUB is more likely to remain dry through the evening. Low clouds will fill in and lower across the plains after 06z with the potential for -SHRA and MVFR to IFR conditions towards morning. Clouds will persist through the morning before breaking with a better chance of afternoon thunderstorms after 20- 21z. For KALS...will see gusty southwest winds continue into early evening before winds decrease overnight. Southwest winds will pick up again on Saturday though will not be as gusty as today's. Conditions will remain VFR. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...EP SHORT TERM...KT LONG TERM...MW AVIATION...KT
Hazardous weather outlook, Jun 21, 4:37 PM MDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 437 PM MDT Fri Jun 21 2019 COZ058>089-093>099-222245- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 437 PM MDT Fri Jun 21 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated severe thunderstorms will be possible along and north of highway 50 through 8 PM this evening. Large hail up to golf ball size along with wind gusts to 70 mph will be possible, particularly across Crowley, Kiowa, Bent, and Prowers counties through this evening. An isolated tornado is still possible across Kiowa, Crowley, Bent and Prowers counties this evening if thunderstorms drop southward into the area or develop along the cold front. A strong cold front will move through the plains this evening bringing wind gusts up to 50 mph. Thunderstorms will occur in the mountains, mainly north of a line from Creede to Westcliffe. Gusty winds to 45 mph and hail up to dime size will be possible. All thunderstorms will be capable of producing dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous thunderstorms are forecast for the mountains, Interstate 25 corridor, and plains on Saturday. Storms east of the mountains have the potential to produce large hail, damaging winds, and an isolated tornado. All storms across the forecast area may also pose a flash flood threat, particularly over burn scars and urban areas. Snow levels will drop to around 9000 feet Saturday evening. Up to a couple inches of snow accumulation is possible over the central mountains and Pikes Peak, with other locations seeing trace amounts. Isolated to scattered thunderstorms will develop across much of the forecast area on Sunday, but are not expected to pose a severe threat. Monday through Thursday, isolated thunderstorms will develop each afternoon over the high terrain, with little chance that they will make it to the lower elevations. Storms during this period will remain weak. .SPOTTER INFORMATION STATEMENT... Conditions that meet reporting criteria for spotters will be possible across El Paso, Crowley, Kiowa, Bent and Prowers counties through this evening. 31/10
In the hours before
Special weather statement, Jun 21, 4:52 PM MDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
452 PM MDT Fri Jun 21 2019
COZ084-085-212330-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
452 PM MDT Fri Jun 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
530 PM MDT...
At 451 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 20 miles east of Colorado Springs, moving northeast at 25
mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Calhan, Ramah, Yoder, Ellicott, Peyton, and eastern Falcon.
LAT...LON 3884 10406 3882 10460 3908 10462 3913 10442
3913 10405
TIME...MOT...LOC 2251Z 239DEG 22KT 3893 10445
KTSpecial weather statement, Jun 21, 5:22 PM MDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Pueblo CO 522 PM MDT Fri Jun 21 2019 COZ084-085-220000- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 522 PM MDT Fri Jun 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 600 PM MDT... At 521 PM MDT, Doppler radar was tracking a strong thunderstorm near Ellicott, or 22 miles east of Colorado Springs, moving northeast at 30 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Truckton, Yoder, Ellicott and Rush. LAT...LON 3910 10405 3874 10405 3869 10450 3899 10451 TIME...MOT...LOC 2321Z 244DEG 24KT 3884 10440 KT
Local storm report, Jun 21, 6:29 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
629 PM MDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 4 W BLACK FOREST 39.02N 104.77W
06/21/2019 M0.88 INCH EL PASO CO COCORAHS
&&
RMGSpecial weather statement, Jun 21, 7:00 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Pueblo CO 700 PM MDT Fri Jun 21 2019 COZ083-085-086-220145- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 700 PM MDT Fri Jun 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 745 PM MDT... At 700 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Penrose, or 21 miles south of Colorado Springs, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fountain and Hanover. LAT...LON 3840 10484 3856 10497 3879 10451 3861 10434 TIME...MOT...LOC 0100Z 236DEG 22KT 3853 10483 ep
Special weather statement, Jun 21, 7:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 739 PM MDT Fri Jun 21 2019 COZ085-086-220230- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 739 PM MDT Fri Jun 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND NORTHEASTERN PUEBLO COUNTIES UNTIL 830 PM MDT... At 739 PM MDT, Doppler radar was tracking a strong thunderstorm near Pinon, or 16 miles north of Pueblo, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fountain, Hanover, Truckton and Pinon. LAT...LON 3839 10458 3857 10471 3875 10414 3849 10407 TIME...MOT...LOC 0139Z 252DEG 25KT 3851 10459 ep
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:00 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jun 21, 7:54 PM MDT | Special Weather Statement | PUB | Crowley | 51 min |
| Jun 21, 7:58 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 32 min |
| Jun 21, 8:28 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jun 21, 8:30 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jun 21, 9:02 PM MDT | Special Weather Statement | PUB | Crowley | 43 min |
| Jun 21, 10:05 PM MDT | Special Weather Statement | PUB | Kiowa | 40 min |
| Jun 22, 1:14 PM MDT | Special Weather Statement | PUB | Mineral | 31 min |
| Jun 22, 1:16 PM MDT | Special Weather Statement | PUB | Saguache | 29 min |
| Jun 22, 1:43 PM MDT | Special Weather Statement | PUB | Fremont | 32 min |
| Jun 22, 1:47 PM MDT | Special Weather Statement | PUB | Mineral | 28 min |
| Jun 22, 2:17 PM MDT | Special Weather Statement | PUB | Custer | 28 min |
| Jun 22, 2:19 PM MDT | Special Weather Statement | PUB | Rio Grande | 26 min |
| Jun 22, 2:38 PM MDT | Freeze Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 14 hr |
| Jun 22, 2:47 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| Jun 22, 2:57 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
| Jun 22, 2:59 PM MDT | Special Weather Statement | PUB | Saguache | 31 min |
| Jun 22, 3:13 PM MDT | Special Weather Statement | PUB | El Paso | 62 min |
| Jun 22, 3:37 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Jun 22, 3:50 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jun 22, 4:17 PM MDT | Special Weather Statement | PUB | Custer | 28 min |
| Jun 22, 4:20 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| Jun 22, 4:29 PM MDT | Special Weather Statement | PUB | Huerfano | 31 min |
| Jun 22, 4:52 PM MDT | Special Weather Statement | PUB | Huerfano | 38 min |
| Jun 22, 4:53 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
| Jun 22, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 30 min |
| Jun 22, 5:11 PM MDT | Special Weather Statement | PUB | Otero | 49 min |
| Jun 22, 5:24 PM MDT | Special Weather Statement | PUB | Pueblo | 36 min |
| Jun 22, 5:49 PM MDT | Special Weather Statement | PUB | Otero | 41 min |
Nearby
Special Weather Statements in Colorado, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.